MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 03R89-47
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed negative result values for hemoglobin, hematocrit, and mcv in the aliniq ams software, which were released into the laboratory information system.The customer uses the alinity hq analyzer for patient blood and stem cells.In the aliniq ams software, there was a rule set up to distinguish these sample types (x and *).After the alinity hq analyzer software upgrade, the rule no longer functioned correctly.Both flags (x and *) appeared together, causing the result to go from 0.00 to -1.The results example provided were as below: sid 7925347373 hematocrit from alinity hq=1.41x* /transmitted to lis by ams=-1 sid 8001697273 hematocrit from alinity hq=0.00x* / transmitted to lis by ams=-1; hemoglobin from alinity hq=0.024x* / transmitted to lis by ams=-1; mcv from alinity hq=0.00x* / transmitted to lis by ams=-1 the abbott fsr reconfigured ams rule to cover both flagging after new software upgrade.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
Complete information for section a patient information, 1.(b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed negative result values for hemoglobin, hematocrit, and mcv in the aliniq ams software, which were released into the laboratory information system.The customer uses the alinity hq analyzer for patient blood and stem cells.In the aliniq ams software, there was a rule set up to distinguish these sample types (x and *).After the alinity hq analyzer software upgrade, the rule no longer functioned correctly.Both flags (x and *) appeared together, causing the result to go from 0.00 to -1.The results example provided were as below: sid (b)(6) hematocrit from alinity hq=1.41x* /transmitted to lis by ams=-1.Sid (b)(6) hematocrit from alinity hq=0.00x* / transmitted to lis by ams=-1; hemoglobin from alinity hq=0.024x* / transmitted to lis by ams=-1; mcv from alinity hq=0.00x* / transmitted to lis by ams=-1.The abbott fsr reconfigured ams rule to cover both flagging after new software upgrade.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
The complaint investigation on the aliniq ams software included a review of data and information provided by the customer, search for similar complaints, ticket trending review, and labeling review.The aliniq ams technical group investigated the "strtofloat" function in the ams rule is designed to return a default value of -1, when it fails to convert a number from string to a float format.This new format caused the "strtofloat" function to fail, hence returning -1.The ams rule functioned correctly based on its original design.The observed issue arose due to a change in the input format of the alinity h software.No deficiency was identified.The customer requested a revised rule capable of stripping multiple characters simultaneously.Abbott technical experts will review and validate the updated rule to ensure it performs correctly.A review of labeling and historical data was done, and both were adequate, with no increase in complaint activity.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Based on all available information and abbott diagnostics' complaint investigation, no systemic issue or product deficiency of aliniq ams middleware, version 2.11, was identified.

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21920866
Report Number3004032053-2025-00013
Device Sequence Number8720229
Product Code JQP
UDI-Device Identifier00380740189907
UDI-Public(01)00380740189907(10)2.11
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R89-47
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown